Symplectic and Hyperkähler Implosion

  • Andrew Dancer
  • Brent Doran
  • Frances KirwanEmail author
  • Andrew Swann
Part of the Progress in Mathematics book series (PM, volume 319)


We review the quiver descriptions of symplectic and hyperkähler implosion in the case of SU(n) actions. We give quiver descriptions of symplectic implosion for other classical groups, and discuss some of the issues involved in obtaining a similar description for hyperkähler implosion.

2000 Mathematics Subject Classification.

53C26 53D20 14L24. 



We thank Kevin McGerty and Tom Nevins for bringing the paper [GR] to our attention. The second author is partially supported by Swiss National Science Foundation grant 200021 138071. The fourth author is partially supported by the Danish Council for Independent Research, Natural Sciences.


  1. [Bes]
    A. Besse, Einstein Manifolds (Springer, Berlin, 1987)CrossRefzbMATHGoogle Scholar
  2. [Biq]
    O. Biquard, Sur les équations de Nahm et la structure de Poisson des algèbres de Lie semi-simples complexes. Math. Ann. 304, 253–276 (1996)MathSciNetCrossRefGoogle Scholar
  3. [CG]
    N. Chriss, V. Ginzburg, Representation Theory and Complex Geometry (Birkhauser, Boston, 1997)zbMATHGoogle Scholar
  4. [Cox]
    D. Cox, The homogeneous coordinate ring of a toric variety. J. Algebraic Geom. 4, 17–50 (1995)MathSciNetzbMATHGoogle Scholar
  5. [DKS1]
    A. Dancer, F. Kirwan, A. Swann, Implosion for hyperkähler manifolds. Compos. Math. 149, 592–630 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. [DKS2]
    A. Dancer, F. Kirwan, A. Swann, Implosions and hypertoric geometry. J. Ramanujan Math. Soc. 28A (special issue in honour of Professor C.S. Seshadri’s 80th birthday), 81–122 (2013)Google Scholar
  7. [DKS3]
    A. Dancer, F. Kirwan, A. Swann, Twistor spaces for hyperkähler implosions. J. Differ. Geom. 97, 37–77 (2014)MathSciNetzbMATHGoogle Scholar
  8. [Fei]
    B. Feix, Hyperkähler metrics on cotangent bundles. J. Reine Angew. Math. 532, 33–46 (2001)MathSciNetzbMATHGoogle Scholar
  9. [GR]
    V. Ginzburg, S. Riche, Differential operators on GU and the affine Grassmannian. J. Inst. Math. J. 14, 493–575 (2015). arXiv:1306.6754(math.RT)Google Scholar
  10. [GJS]
    V. Guillemin, L. Jeffrey, R. Sjamaar, Symplectic implosion, Transform. Groups 7, 155–184 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [HK]
    Y. Hu, S. Keel, Mori dream spaces and GIT. Mich. Math. J. 48, 331–348 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [Kal]
    D. Kaledin, A canonical hyperkähler metric on the total space of a cotangent bundle, in Quaternionic Structures in Mathematics and Physics (Rome 1999) (Univ. Studi. Roma ‘La Sapienza’, Rome, 1999), pp. 195–230Google Scholar
  13. [Kos]
    B. Kostant, Lie group representations on polynomial rings. Am. J. Math. 85, 327–404 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Kov]
    A. Kovalev, Nahm’s equations and complex adjoint orbits. Q. J. Math. 47, 41–58 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [KS]
    P. Kobak, A. Swann, Classical nilpotent orbits as hyperkähler quotients. Int. J. Math. 7, 193–210 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  16. [KP1]
    H. Kraft, C. Procesi, Minimal singularities in GL n. Invent. Math. 62, 503–515 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  17. [KP2]
    H. Kraft, C. Procesi, On the geometry of conjugacy classes in classical groups. Comment. Math. Helv. 57, 539–602 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  18. [Kro1]
    P.B. Kronheimer, A hyperkähler structure on the cotangent bundle of a compact Lie group (1986, preprint), arXiv:math/0409253(DG)Google Scholar
  19. [Kro2]
    P.B. Kronheimer, Instantons and the geometry of the nilpotent variety. J. Differ. Geom. 32, 473–490 (1990)MathSciNetzbMATHGoogle Scholar
  20. [Kro3]
    P.B. Kronheimer, A hyper-kählerian structure on coadjoint orbits of a semisimple complex group. J. Lond. Math. Soc. 42, 193–208 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  21. [LV]
    A. Laface, M. Velasco, A survey on Cox rings. Geom. Dedicata. 139, 269–287 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  22. [LY]
    B. Lian, S-T. Yau, Period integrals of CY and general type complete intersections. Invent. Math. 191, 35–89 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • Andrew Dancer
    • 1
  • Brent Doran
    • 2
  • Frances Kirwan
    • 3
    Email author
  • Andrew Swann
    • 4
    • 5
  1. 1.Jesus CollegeOxfordUK
  2. 2.Department of MathematicsETH ZürichZürichSwitzerland
  3. 3.Balliol CollegeOxfordUK
  4. 4.Department of MathematicsAarhus UniversityAarhus CDenmark
  5. 5.CP3-Origins, Centre of Excellence for Cosmology and Particle Physics PhenomenologyUniversity of Southern DenmarkOdense MDenmark

Personalised recommendations